MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10617
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary vessel.After deploying a 5.00 x 12 mm synergy drug-eluting stent, the balloon ruptured.The stent was successfully implanted.The catheter was completely removed from the patient's body and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.A synergy ii us mr 5.00 x 12mm stent delivery system was returned for analysis.The stent was not returned with the device as it was deployed during the procedure.The balloon cones showed signs of positive pressure applied.A red-ish blood-like substance was visible inside the balloon.A visual and microscopic examination of the bumper tip found distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the length of the hypotube.A visual examination of the outer and inner lumen and mid-shaft section found a shaft polymer extrusion break, on the proximal side of the port bond, located 119cm distal to the distal strain relief.The shaft polymer extrusion was stretched by approximately 4mm on the distal side of the port bond.Inner shaft polymer extrusion damage (bunching) 3mm distal to the bi-component bond.A recommended 0.0140 inch guidewire could not track past the inner shaft polymer extrusion damage via the tip.To facilitate a balloon inflation test, the shaft polymer extrusion was cut 3cm distal of the break site a needle was inserted in to the inflation lumen and the device was inflated to 16atm with no issues noted.A vacuum was pulled and the balloon deflated within specification.The inflation device was verified before and after use.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary vessel.After deploying a 5.00 x 12mm synergy drug-eluting stent, the balloon ruptured.The stent was successfully implanted.The catheter was completely removed from the patient's body and the procedure was completed.No patient complications were reported.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8687809
Report Number2134265-2019-06351
Device Sequence Number2319382
Product Code NIQ
UDI-Device Identifier08714729973423
UDI-Public08714729973423
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model Number10617
Device Catalogue Number10617
Device Lot Number0022901575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1